Google Analytics

Thursday 15 February 2024

Breasts

What a title to grab attention! I wonder what the hit rate will be. However, those here for salacious reasons (you know who you are) may be disappointed. This is not what you are looking for. It is about embarrassing side-effects of the Tepotinib medicine I take. 

And they truly can be embarrassing. It messes with your proteins and hormones to strange effect. In an earlier post I mentioned scrotal oedema (14th November). It has you rolling round like a bow-legged sailor. Fortunately, this has now subsided and I can go back to sea; well, walk around the village and do the gardening, at least.

But there is a still more embarrassing side-effect, which I would not be mentioning at all had it not been sorted: gynaecomastia. It translates from the Greek as “female breast”: man boobs.

I am not talking about a bit too much flab and fat in the chest department (you also know who you are; we think we do too), but something more uncomfortable. It took a month or two to pluck up the courage to tell the consultant I was a little sore around the nipples. A month later it was becoming painful. A hug from my wife had me crying out, and bumping against a door frame made me writhe in agony. I don’t know how you women manage. Breast feeding must be a nightmare. There were hard circular lumps under the skin and they were growing bigger. I began to worry it might show.

The consultant said it was not something he had come across with Tepotinib, but he did an additional blood test. My testosterone levels were right down. Both men and women produce testosterone and oestrogen in different proportions. My testosterone was around the female level.

Four months and four jabs in the bum later, I am relieved to report that it has gone completely. The jabs could have been at shorter intervals, but I went for a more careful approach.  I didn’t want to start acting like Rambo.

No further jabs needed. I now have a gel you rub on - no, not there - you rub it on your shoulders. 

“Testogel”, would you believe? Two pumps per day. Phwoar! 

You have to wash your hands thoroughly afterwards, and on first use prime the pump and dispose of what comes out. Quite a bit goes down the sink. I suppose somewhere there is a fish with a beard and a deep voice.

33 comments:

  1. Oh gosh, Tasker, I am sorry you have had to go through this but glad you are better now. Thanks for explaining this as it is good to know about. such things. Stay well.

    ReplyDelete
    Replies
    1. Thank you. Now it has gone I can see an amusing side to it, but I have to admit I was rather worried for a while.

      Delete
  2. Good to hear that the T shots and gel have resulted in the disappearance of the Moobs.

    ReplyDelete
    Replies
    1. I wish all the other stuff that is going on could be dealt with as easily.

      Delete
  3. If you eat your baked beans you will have more than two pumps a day. Seriously. Good to read your the side effects have gone Tasker.

    ReplyDelete
    Replies
    1. You could probably make it in your polytunnel. Don't they extract it from rams' bladders.

      Delete
  4. How uncomfortable. Thank goodness the treatment worked.
    P has been referred to the breast cancer clinic twice now as he developed painful hard discs behind his nipples. The consultant says it is just fat, despite P being as skinny as a string of rope, so no jabs for him.

    ReplyDelete
    Replies
    1. A hormone test might be informative. Perhaps instead of the jel you could give him a roll-on-ball.

      Delete
  5. You are a good guy to keep up smiling with this as I can see that it must be very difficult. I found with my recent medical scare that it is not always easy let alone to talk about it.

    ReplyDelete
    Replies
    1. Things can be terrifying at first, but so long as you are coping you get used to them and they become normal. Maybe I should be taking it more seriously, but mocking it keeps me going. Like Billy Connolly laughing at all his troubles.

      Delete
  6. The fact that you can still find humor in the situation says a great deal about your courage. Glad that the side effects have subsided.

    ReplyDelete
    Replies
    1. Thank you, but I suspect it is more stupidity than courage.

      Delete
    2. Stupidity???? HOW???? It is not like you have brought this on yourself! FFS! You are on a very rough path, and you are picking your way with all the grace and humor you can muster. That is courage, friend.

      Delete
    3. Well, that makes me think, but as I see it I am only doing what I imagine anyone else would do. Unfortunately, something awful visits us all in the end. There is no alternative, anyway.

      Delete
    4. It's how you deal with adversity and hard times that decides whether you are courageous or not. You've got courage by the buckets. If no one has told you, I am.

      Delete
  7. Aside from fixing the problem, I wonder if there have been some other side effects from the testosterone.

    ReplyDelete
    Replies
    1. I don't know, but I had not realise before how beautiful sheep are - they have such cute little faces and are very shapely around the hind quarters.

      Delete
  8. I'm glad you got through this without having to resort to breast feeding.
    I once wrote a post titled Swiss Boarding School and it had several thousand hits. I'm sure you'll do better.

    ReplyDelete
    Replies
    1. Goodness, I would pity the poor baby.
      I wonder if "Swedish" would have done even better. I'll look at the stats in a day or too.

      Delete
  9. Yes, as you say, if only all the other stuff could be dealt with by a few jabs and the application of some gel.
    Still, thumbs up for letting us know about these things!

    ReplyDelete
    Replies
    1. I would still be keeping it quiet if it had not gone away.
      The jabs were uncomfortable. The stuff is quite viscous and needs to be injected slowly.

      Delete
  10. Medicine has come on so far, we now have cures and treatments for all sorts of things but unfortunately, they can also cause side effects. Glad you've managed to get it all sorted out now.

    ReplyDelete
    Replies
    1. It gets ridiculous when you take something for the side effects, and then that produces further side effects. Potassium supplements anyone?

      Delete
  11. I applaud your openness Tasker. Health matters can be embarrassing and many people prefer to keep their issues secret but we are all just humans residing in imperfect human bodies so why not tell all? It could help someone else to better cope with what they are going through.

    ReplyDelete
    Replies
    1. Like I said, I kept it quiet while I had it. Pleased to hear it has helped you.

      Delete
  12. You made me laugh all through the comments. There I was thinking about how to address 'man boobs', something I have little knowledge of and you just batted away the inconvenience of it. Bravo. Thelma

    ReplyDelete
    Replies
    1. The human body is a ridiculous thing. Even Shakespeare did pass over the opportunity for a cheap joke: Thereby hangs a tale - by many a wind instrument I know of.

      Delete
  13. Oh, my! That experience must have been very unpleasant. I'm glad your hormones are back in better balance. (I've hit perimenopause and things are a bit off in the hormone dept., so I sort of feel your pain!)

    ReplyDelete
    Replies
    1. I guess I am on HRT for men. Any other symptoms are masked by all the other things going on.

      Delete
  14. I laughed - not at the condition which I have every reason to believe was painful, but at the way you related it. I wish testosterone injections had been available for women before menopause fixed all the years of breast tenderness and pain - and i never had the balls to tell it like you do.

    ReplyDelete
    Replies
    1. I'm not sure that would have been the right injection unless you had wanted to be like that fish! Actually, the leaflet that comes with the gel warns not to have direct skin contact between the gel location and women for several hours to avoid the risk of developing unwanted male characteristics, and to keep it well away from pregnant women because it can affect the foetus. However, what I had was uncomfortable rather than painful unless squeezed or knocked.

      Delete
  15. What size bra did you get to? Dalebilly.

    ReplyDelete

I welcome comments and hope to respond within a day or two, but vision issues are making this increasingly difficult. Please note: comments on posts over a month old will not appear until they have been moderated.